Results 1 to 6 of 6
Like Tree2Likes
  • 1 Post By Faded time
  • 1 Post By RSM
Klonopin and Xanax for anxiety
  1. #1
    skittles44 is offline New Member
    Join Date
    Nov 2013
    Posts
    9

    Default Klonopin and Xanax for anxiety

    First, thanks for reading. I am a chronic pain patient and just recently (12 days) decided to stop my Percocet usage, which was 30mg day. I tapered down over 2-3 months and am now just dealing with the pain.
    I also decided it was a good idea to quit chewing tobacco at the same time, so I quit chewing 9 days ago.

    I've always had major anxiety issues and have either been on an SSRI or the occasional zanax. Since Feb 2011, I have had to deal with chronic pain, and as you could imagine, this has caused my anxiety to go up. I tried Buspar, 2mg XR release Xanax, 2mg Klonopin, and .5 Xanax.

    I recently saw a new psychiatrist who put me on Prozac at 40mg's a day and has now upped it to 60mg's a day. She also cut my Klonopin down to 3mg a day and told me me to cease taking the Xanax, which I have.

    Here is my problem: I do have a major issue with anxiety and I'm not sure if being only 12 days off of opiates is a good time to taper down my Klonopin usage. I am currently out of work for a few weeks, due to my uncontrollable anxiety, but I was thinking now may be a good time to start some sort of taper. I guess many of the posts I read talk about addiction and I don't feel any sense of euphoria or high from either the Xanax or the Klonopin, they just bring me back to a normal state of relaxation.

    I'm not sure if people need to be on this medication forever, but I feel as though I could be one of those people.

    Chime in with your thoughts, and yes, I know the danger of WD's from Benzos, but I have used this drug in some capacity, always by doctors orders, to help quell my anxiety for the past 15 years and I've never felt the need to increase dosage.

  2. #2
    skittles44 is offline New Member
    Join Date
    Nov 2013
    Posts
    9

    Default

    Nothing at all?

  3. #3
    Faded time is offline Member
    Join Date
    Nov 2013
    Posts
    62

    Default

    I've been on Klonopin for years now. 4mg per day. If you are having a problem with anxiety, getting the drug out of your system will only make you miserable. It takes a while to come to terms with the fact that you may be on a medication forever, but there is no shame in that. If you had a heart condition, you wouldn't worry about being on a cardiac medication for the rest of your life.

    Maybe someday you will be able to get off the anti-anxiety drugs, but while you are still having the problem, don't worry about it. Chronic pain in itself causes a great deal of anxiety. That is why I am on klonopin myself along with some narcotics. Give yourself a break. You haven't done anything wrong and it wasn't your choice to be saddled with chronic pain and anxiety.

    Faded time
    josh123456 likes this.

  4. #4
    itseasymmkaayy is offline New Member
    Join Date
    Jan 2014
    Posts
    1

    Default

    I guess i'm one of the few people who see the benefit of xanax.If you had anxiety ,you would know what i'm talking about.Recently,after my regular doctor left town because of the clinic run like a puppy mill,my new one informed me he was cutting me off after i had been taking them for about 6 months.Well guess what?my panic attacks have started to return already after the "taper"started with cutting my script in half,and it looks like next month i won't be getting anymore.It's very sad that people like me and others who don't abuse drugs can't get what they need just to get through the day.If i was rich ofcourse,i could get anything i wanted but for most of us in the REAL world,who need help to get treatment,we are forced to suffer with drs that you just can't reach,think they know it all and are arrogant and rude.So far i've only had 1 out of three drs that actually listened and was willing to HELP THE PATIENT instead of working against them,partially because of all the scare tactics and "everyones a druggie" mentality and because it takes So damn long to see a new one.Here's what i say:EITHER GIVE IT TO PEOPLE WHO NEED IT,OR STOP MAKING IT.It's like finding a person who hasn't eaten,putting a four course meal in front of them and telling them they can smell it,but don't you dare eat it because it is bad for you.Well riddle me this:there are lots of things that are bad for you if you do them too much,get rid of alcohol-it kills many per year,get rid of tobacco-it kills many per year,and now we must get rid of weed because we won't be able to get off the couch eating our Ben and Jerrys in colorado.THEY NEVER WILL theres too much money to be made.Just so sick of the deep >>>> fed and dumped on us on a daily basis and what we must or must not take.I'm all for trying something else if its going to work but i doubt it will.

  5. #5
    RSM
    RSM is offline New Member
    Join Date
    Dec 2013
    Posts
    2

    Default

    Enjoylifeeveryday,
    What kind of doctor are you seeing? Sounds like you need a psychiatrist who is highly knowledgeable and able to give you the help you need. Internist, GPs, Family Practioners, etc. often do not understand the severe consequences of living with anxiety, and other mental health issues. A psychiatrist would help to monitor the effects of different meds and med combinations including side effects, correct dosages, etc. Good luck!
    Skittles 44, your post is a bit confusing as to your current dosages, etc. You should check out some of the forums where you can get advise from doctors. I am down to 1.5 mg Klonopin but am also taking meds for depression and ADHD. I wish you the best of luck!
    pillpoppn likes this.

  6. #6
    pillpoppn is offline Banned
    Join Date
    Feb 2014
    Location
    Vancouver, BC, Canada
    Posts
    30

    Default

    First of all, is Klonopin the same as Clonazepam (Canada)??

    I have just quit opiates as well (Day 5 off 120mg oxy/day) and am using Clonazepam but will need to taper off after my withdrawal symptoms subside... I currently take anywhere from 0.5 - 2.0mg (not sure if there is a conversion).

    I am also on a lot of other meds b/c I have mild ADHD and Bipolar Disorder 2. Prozac, Adderrall, Topamax, Lamotragine and Abilify are my daily cocktail. During the first few days in detox I was in such a haze that I forgot to take my meds, but I was taking OTC painkillers.

    Did you figure out what to do next? I like the advice of seeing a PDoc... I see one because of the many meds I take. I am just wondering when I should start my taper off the benzos and how?

    All the Best, and congrats on conquering the Opiates!!

    PP

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22